MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA CERAMIC FEMORAL HEAD M 40/0, TAPER 12/14

ZIMMER GMBH BIOLOX DELTA CERAMIC FEMORAL HEAD M 40/0, TAPER 12/14
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: avenirstem standard cemented, 5, taper 12/14 catalog #: 0106010205; lot #: 2818098.Allofit it alloclassic shell for acetabulum, uncemented, 56/kkcatalog #: 00875505600; lot #: 2817991.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the explanted devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent revision surgery due to pain and dislocation.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer to report 0009613350 - 2018 - 01209.
 
Event or Problem Description
Please refer to report 0009613350-2018-01209.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: a trigger considering the following event is identified: dislocation 6 similar investigated events within last 6 months for item number 00877504002 have been found.Event description: the patient who has an allofit acetablum, avenir stem and a polyethylene insert has been revised.The entire hip prosthesis has been changed.Review of received data: - some legal documentation and patient visit reports were received (in french).The legal documentation mentions that the patient had 4 times dislocation within 5 months.All these dislocations were occurred after the first revison surgery done on (b)(6), 2016.No other relevant information in the legal documentation.The patient visit reports show that on (b)(6), 2016 during a medical consultation presence of foreign body was noticed: two metal splinters seen on x-rays, which were not seen post-operatively.On (b)(6), 2016 those foreign bodies seemed to belong to the insert which had migrated; a loss of thickness of the implant (compared to x-rays from (b)(6), 2015) is also noticed / mentioned.No anomalies in the interface between bone and cup were seen.Soft tissue with these fragments was taken to analyses.It is also noted that the patient had always pain after the first revision surgery and therefore got some painkiller.- this patient had the initial surgery on (b)(6), 2015.After that time the patient had 2 revision surgeries and 4 times dislocation.See below the summary: - (b)(6), 2016 1st revision surgery due to ceramic insert fracture, - (b)(6), 2016: 1st dislocation is suspected which is captured under (b)(4), - 2nd dislocation occurred on (b)(6), 2016 and captured under (b)(4), - 3rd dislocation occurred (b)(6), 2016 and captured under (b)(4), - 4th dislocation occurred (b)(6), 2016 and captured under (b)(4), - (b)(6), 2016 2nd revision surgery at the union clinic and captured under (b)(4) (this complaint).Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: - all involved devices are intended for treatment.- the compatibility check was performed and showed that the product combination was approved by zimmer biomet.Conclusion: the patient who has an allofit acetablum, avenir stem and a polyethylene insert has been revised.The entire hip prosthesis has been changed.The implants were implanted on (b)(6), 2015 and revised on (b)(6), 2016 with some dislocations between.Some legal documentation and patient related reports were received (in french).These documents show that the patient had 2 revision surgeries and 4 dislocations within 5 months.In total 6 complaints were created for this patient.This complaint is for the second revision surgery (dislocation).Neither x-rays nor devices or photos of the explanted implants were received; therefore the condition of the components is unknown.The investigation results did not identify a non-conformance or a complaint out of box (coob).However, based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX DELTA CERAMIC FEMORAL HEAD M 40/0, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8150213
Report Number0009613350-2018-01209
Device Sequence Number13847900
Product Code LZO
UDI-Device Identifier00889024430402
UDI-Public00889024430402
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number00-8775-040-02
Device Lot Number2806914
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer03/29/2019
07/01/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date04/15/2019
07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight110